Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 373, NWS Tulsa, OK

November 10, 2004Muskogee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Nov 10, 2004, 7:58 PM CST for Muskogee County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 10, 2004, 7:58 PM CST (01:58 UTC)
Expired
Nov 10, 2004, 9:00 PM CST
In force
62 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Muskogee County, OK

The radar

The Tulsa radar (KINX), 52 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 3:15 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2004-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2004-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WUUS54 KTSA 110158
SVRTSA
OKC101-110300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
758 PM CST WED NOV 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 900 PM CST

* AT 758 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 5 MILES WEST OF HASKELL TO 6 MILES WEST OF
  BOYNTON TO 15 MILES SOUTHWEST OF BOYNTON...MOVING NORTHEAST AT 35
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HASKELL...
  BOYNTON...TAFT...OKTAHA...MUSKOGEE...KEEFETON...FORT GIBSON AND
  BRAGGS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3581 9576 3564 9574 3556 9579 3558 9519
      3575 9521 3584 9520

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:45 PM CST, 5 hours 13 minutes earlier.

Area forecast discussion, Nov 10, 2:45 PM CST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
245 PM CST WED NOV 10 2004

WELL-DEFINED NEARLY VERTICALLY STACKED SYSTEM SEEN SPINNING OVER FAR
NWRN OK PER LATEST WV IMAGERY. ATTENDANT SFC LOW ANALYZED OVER NWRN
OK AT 20Z...WITH DRYLINE EXTENDING SWD THROUGH WRN OK INTO WRN TX.
COLD FRONT WAS DRAPED OVER THE LOW...WITH BOUNDARY STRETCHING FROM
CNTRL KS INTO THE TX PANHANDLE.

LEAD NARROW BAND OF SHOWERS WILL CONTINUE TO PRESS OFF TO THE E AND
SHOULD EXIT THE FORECAST AREA LATER THIS AFTERNOON. CONVECTION HAS
RECENTLY DEVELOPED NEAR THE LOW CENTER...WITH A FEW LIGHTNING
STRIKES NOTED OVER THE PAST HOUR OR SO. UPPER LOW IS FORECAST
TO TRACK NEARLY DUE E...WITH CONVECTION INCREASING IN COVERAGE NEAR
THE CIRCULATION CENTER AND EVENTUALLY SWD ALONG THE SFC BOUNDARY AS
MID-LEVEL COLD POOL SPREADS E.

INSTABILITY WILL REMAIN MARGINAL...BUT 0-6KM BULK SHEAR AROUND 50
KTS ALONG WITH STEEPENING LAPSE RATES IN RESPONSE TO COOLING
MID-LEVELS SHOULD BE SUFFICIENT FOR A FEW SUPERCELLS BY LATE
AFTERNOON OR EARLY EVENING. LARGE HAIL AND SOME ISOLATED WIND GUSTS
WILL BE THE MAIN THREAT. CONVECTION EXPECTED TO SHIFT INTO WRN AR
TOWARDS MIDNIGHT...WITH BULK OF ACTIVITY MOVING INTO CNTRL/ERN AR
TOWARD SUNRISE.

COULD SEE SOME MIDNIGHT HIGH TEMPERATURES OVER A LARGE PART OF NE
OK...WITH SLOWLY FALLING TEMPS OVER MOST OF THE FORECAST AREA
THURSDAY AS COLD AIR ADVECTION/CLOUDY CONDITIONS PREVAIL. PRETTY RAW
DAY IN STORE FOR TOMORROW.

CLOUDS EXPECTED TO PARTIALLY CLEAR EARLY FRIDAY (ESPECIALLY OVER OUR
NRN COUNTIES)...ALTHOUGH HIGH TEMPS WILL REMAIN A GOOD 10 DEGREES
BELOW AVERAGE. COULD SEE ANOTHER LIGHT FREEZE OVER NE OK/NW AR
SATURDAY MORNING. PARTS OF THIS AREA EXPERIENCED A LIGHT FREEZE ON
THE 5TH...BUT LATER SHIFTS MAY NEED TO CONSIDER ANOTHER FREEZE
WARNING AS THE LAST LIGHT FREEZE WAS RATHER SPOTTY.

EXTENDED...
ATTENTION THEN TURNS TO DEVELOPING SWRN U.S. UPPER LOW...AND HOW
QUICKLY THIS SYSTEM EJECTS INTO THE PLAINS.

06Z GFS HAS SLOWED THE PROGRESSION OF THE ERN PACIFIC TROF JUST OFF
THE NRN CALIFORNIA COAST AT 00Z WED...AND IS IN VERY GOOD AGREEMENT
WITH 00Z RUN OF THE ECMWF. HOWEVER...SPEED OF SWRN U.S. UPPER SYSTEM
EJECTING INTO THE SRN PLAINS IS ABOUT THE SAME BETWEEN THE 00Z AND
06Z GFS RUNS (ALTHOUGH 06Z IS DEEPER MORE CLOSED OFF THAN 00Z
RUN)...WHILE 00Z ECMWF CONTINUES TO OFFER THE SLOWEST SOLUTION.
MEANWHILE...LATEST 12Z GFS HAS COME IN MUCH FASTER...BRINGING SYSTEM
INTO OK BY 00Z WED...ABOUT 12 HOURS QUICKER THAN PREVIOUS RUN.

GIVEN THE LACK OF CONSISTENCY WITH THE GFS (AND A WIDE SPREAD IN GFS
ENSEMBLE MEMBERS)...WILL LEAN TOWARD A SLIGHTLY SLOWER SOLUTION PER
THE 06Z GFS/00Z ECMWF. MAY BACK OFF ON POPS SOME FOR LATE IN THE
WEEKEND INTO EARLY NEXT WEEK...WITH HIGHEST POPS MONDAY NIGHT
THROUGH TUESDAY NIGHT AS UPPER SYSTEM FINALLY LIFTS OUT.

PRELIM NUMBERS:
TUL    48   48   34   48 / 100   10    5    0
FSM    55   55   41   53 /  90   20    5    0
MLC    52   52   37   50 /  90   10    5    0
BVO    47   47   31   47 /  90   10    5    0
FYV    53   53   35   48 /  90   30    5    0
BYV    53   54   34   47 / 100   50    5    0
MKO    52   52   38   50 /  90   20    5    0
MIO    47   47   32   49 / 100   40    5    0
F10    50   50   37   50 /  90   10    5    0
HHW    55   60   40   52 /  80   10    5    0

FORECAST ID = 18

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Nov 10, 7:50 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
750 PM CST WED NOV 10 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
750 PM CST WED NOV 10 2004

...SEVERE THUNDERSTORM WATCH FOR MUCH OF EASTERN OKLAHOMA UNTIL 10
PM CST THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST AND
               WEST CENTRAL ARKANSAS.
        ONSET...ONGOING IN EASTERN OKLAHOMA...AFTER 10 PM IN
               WEST CENTRAL ARKANSAS.

DISCUSSION...
THE UPPER LEVEL STORM SYSTEM AND SURFACE FRONT WILL CONTINUE MOVING
ACROSS EASTERN OKLAHOMA AND INTO ARKANSAS THROUGH TONIGHT.  THE
GREATEST THREAT OF SEVERE WEATHER HAS SHIFTED TO THE SOUTH AND IS
EXPECTED TO BE MAINLY ALONG AND SOUTH OF INTERSTATE 40 WHERE THE
AIRMASS IS STILL MARGINALLY UNSTABLE AT THIS TIME.

AT 730 PM...THE THREAT OF SEVERE THUNDERSTORMS HAS ENDED WEST OF A
LINE FROM BARTLESVILLE TO TULSA TO OKEMA.

ALSO AT 730 PM...THE THREAT OF SEVERE THUNDERSTORMS EAST OF HIGHWAY
75 AND NORTH OF INTERSTATE 40 HAS DIMINISHED SIGNIFICANTLY. THE
AIRMASS OVER THAT AREA OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
HAS CONTINUED TO BECOME MORE STABLE AND LESS ABLE TO SUPPORT SEVERE
CONVECTION...ALTHOUGH SCATTERED THUNDERSTORMS CAN BE EXPECTED.

THE THREAT OF SEVERE THUNDERSTORMS WILL GRADUALLY END FROM THE WEST
AS THE SURFACE COLD FRONT MOVES ACROSS THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION IS STILL ADVISED AT THIS TIME OVER SOUTHEAST  AND EAST
CENTRAL OKLAHOMA.  SPOTTERS IN WEST CENTRAL ARKANSAS SHOULD REMAIN
ALERT TO CHANGING WEATHER CONDITIONS FOR POSSIBLE ACTIVITATION LATER
THIS EVENING.  SPOTTERS OVER NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS SHOULD ALSO REMAIN ALERT...ALTHOUGH ACTIVATION DOES NOT
APPEAR LIKELY AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION

In the hours before

Special weather statement, Nov 10, 3:53 PM CST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
353 PM CST WED NOV 10 2004

OKZ049-054>056-059>061-064>067-070-071-073>075-110400-
CREEK OK-HASKELL OK-LATIMER OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-
353 PM CST WED NOV 10 2004

SEVERE THUNDERSTORM WATCH NUMBER 877 IN EFFECT UNTIL 1000 PM CST FOR
PORTIONS OF EASTERN OKLAHOMA.  THIS INCLUDES THE FOLLOWING COUNTIES:
CREEK...HASKELL...LATIMER...MCINTOSH...MUSKOGEE...NOWATA...
OKFUSKEE...OKMULGEE...OSAGE...PAWNEE...PITTSBURG...PUSHMATAHA
...ROGERS...TULSA...WAGONER AND WASHINGTON.
Special weather statement, Nov 10, 7:03 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
703 PM CST WED NOV 10 2004

OKZ065-066-110130-
OKFUSKEE OK-OKMULGEE OK-
703 PM CST WED NOV 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OKMULGEE

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 703 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF OKFUSKEE TO CASTLE TO 12
MILES SOUTHWEST OF BEARDEN...MOVING NORTHEAST AT 35 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...WILSON...
OKEMAH...BEARDEN...CLEARVIEW...PHAROAH...CASTLE...MASON...OKFUSKEE...
WELTY AND HENRYETTA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Nov 10, 7:24 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
724 PM CST WED NOV 10 2004

OKZ066-110215-
OKMULGEE OK-
724 PM CST WED NOV 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CST
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OKMULGEE

AT 724 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF BEGGS TO 7 MILES SOUTHWEST OF
WILSON...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILSON...OKMULGEE...SCHULTER...
MORRIS...PRESTON...BEGGS...BALD HILL AND HECTORVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Nov 10, 7:40 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
740 PM CST WED NOV 10 2004

OKZ060-067-110215-
TULSA OK-WAGONER OK-
740 PM CST WED NOV 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     TULSA AND WAGONER

AT 740 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES EAST OF GLENPOOL TO BIXBY TO 6 MILES EAST
OF LIBERTY...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...LIBERTY...LEONARD...
BIXBY...JENKS...GLENPOOL...BROKEN ARROW AND ONETA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:07 PM CSTTornado WarningTSAMuskogee23 min
Nov 10, 6:32 PM CSTSevere Thunderstorm WarningTSACreek58 min
Nov 10, 6:33 PM CSTTornado WarningTSACherokee57 min
Nov 10, 7:37 PM CSTSevere Thunderstorm WarningTSAOkmulgee38 min
Nov 10, 9:55 PM CSTSevere Thunderstorm WarningTSALatimer50 min
Nov 10, 10:02 PM CSTSevere Thunderstorm WarningTSALeFlore58 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.